Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 24, 2019, 4:02 AM CST. It took effect at Jan 24, 2019, 12:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 4:02 AM CST (10:02 UTC)
- In effect from
- Jan 24, 2019, 12:00 PM CST
- Expired
- Jan 25, 2019, 9:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 10:56 PM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 23, 10:56 PM CST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1056 PM CST Wed Jan 23 2019 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 242 PM CST Wed Jan 23 2019 Low pressure was lifting northeast into the Lake Huron region this afternoon, as the deformation zone associated with an upper trof pulled through far northeast WI. Radar showed the back edge of the deformation snow band shifting east through Brown, Door and Kewaunee counties. This band should exit Door county between 3 pm and 4 pm. The winter weather advisory for Door county will be allowed to expire at 3 pm. A weak ridge of high pressure will bring partial clearing to parts of central and east central WI this evening. However, any clearing will be short-lived as a clipper system and associated arctic cold front approach the region late tonight. This system will bring scattered to numerous snow showers to the western half of the forecast area late tonight. Temperatures should settle into the single digits to around 10 degrees before rebounding slightly ahead of the cold front late tonight. The arctic cold front and upper trof will cross the forecast area on Thursday, and exit during the afternoon. Timesections show lift coincident with the dendritic growth zone for a few hours at any given location as the arctic front moves through, so have raised pops to likely across much of the area. Expect snow showers to decrease in the afternoon, except in north central WI, where some lake-effect will occur. Most of the region should see a half inch to an inch of powder from this system, with 1 to 2 inches in the Lake Superior snow belt. Northwest winds will pick up during the afternoon, which should lead to at least patchy blowing snow across much of the region. Later shifts will need to further assess this threat, as there is a deep layer of powdery snow to blow around in the Fox Valley and lakeshore areas. Temperatures will top out in the single digits to lower teens northwest to around 20 degrees east, before falling during the afternoon. Wind chills will already be pushing advisory criteria in our far western counties by sunset. .LONG TERM...Thursday Night Through Wednesday Issued at 242 PM CST Wed Jan 23 2019 Forecast concerns generally revolve around bitterly cold temps and occasional light snow chances. The weather pattern will transition to one more typical of winter, with a potent upper ridge over the west coast of North America and a deep trough over the eastern half of the continent. Thanks to northwest flow aloft, the coldest air of the season will be impacting the region over the next week. Plenty of differences in the latest model guidance concerning the clipper system progged to move across the region Sunday night into Monday. Comparing the models, have a slight preference for the ecmwf. Thursday night through Friday night...Between Arctic high pressure over the Plains and low pressure over the eastern Great Lakes, gusty northwest winds will bring in the coldest air of the season to the region on Thursday night. Some light snow showers may linger near the Lakeshore and the Vilas county snow belt into the evening. But otherwise, will generally see clearing skies with bitterly cold air settling over the state. Combined with persistent gusts around 20 to 25 mph, low temps of 5 to 20 below zero will produce wind chill readings of 25 to 40 below. Wind chill headlines look like a solid bet at this time due to the dangerous cold. The surface ridge axis will then slowly shift across the region on Friday and Friday night. Some differences noted in the models in regards to cloud cover, but since this will be a cold Arctic airmass, will favor a less cloud scenario. So think will see a mostly clear to partly cloudy period from Friday thru Friday night, but temps will struggle to rise above zero on Friday despite some sunshine. The winds will not be as gusty on Friday, but should at least have some winds and will see temps fall well below zero again, so wind chill readings will only see minor improvements. Rest of the forecast...Both the ecmwf and gfs show a beefy polar vortex dropping into the Lake Superior region over the weekend. Most snow activity will likely pass by to our west and south during this time, though some light snow showers are likely over the Vilas county snow belt at times. As a result, temperatures have trended colder on Saturday night and Sunday, and will likely lead to more dangerous wind chills. The next chance of widespread snowfall will occur on Sunday night and Monday when a clipper traverses the region. Track differences remain in the models, which leads to higher uncertainty with snowfall forecast. Higher potential for accumulating snow will occur over central to east-central WI where a 1-3 or 2-4 inch snowfall is possible. Behind this system, another bitterly cold Arctic high will build into the region through the middle of next week. This airmass is currently projected to be on par with the airmass arriving Thursday night into Friday, if not colder judging by the ecmwf solution. && .AVIATION...for 06Z TAF Issuance Issued at 1056 PM CST Wed Jan 23 2019 MVFR ceilings are expected in most areas tonight though there will be areas of clearing as well. An approaching cold front will produce MVFR ceilings along with snow showers and brief IFR conditions Thursday. Gusty northwest winds will produce blowing and drifting snow Thursday afternoon and evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Jan 23, 2:50 PM CST, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 250 PM CST Wed Jan 23 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 250 PM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Untreated roads may remain snow covered and slippery into the evening as a result of today's snowfall. In addition, another round of snow showers will return to parts of north central and central late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Light snow showers along an Arctic front may result in roads becoming snow covered and slippery Thursday into Thursday night. Around a half inch to an inch of accumulation will be possible, with locally higher amounts in the Lake Superior snow belt. Increasing northwest winds will also result in areas of blowing and drifting snow Thursday afternoon and evening. A very cold airmass will settle in across the western Great Lakes from Thursday night through the weekend. Wind chills are forecast to range from 25 to 40 below Thursday night and Friday night, and 20 to 30 below Saturday night. Another bout of dangerously cold air could also impact the region during the middle of next week. A low pressure system could bring several inches of snow to the area Sunday night and Monday. Untreated roads, bridges and sidewalks are anticipated to be snow covered and slippery for the Monday morning commute to work or school. .SPOTTER INFORMATION STATEMENT... Spotters are requested to provide snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-242100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 250 PM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. Kieckbusch/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:55 AM CST | Wind Chill Watch | GRB | Forest, Langlade, Lincoln, Oneida, Vilas | 10 hr |
| Jan 24, 3:55 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 32 hr |
| Jan 24, 4:02 AM CST | Heavy Freezing Spray Warning | GRB | 5 days |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.